Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 23, NWS Bismarck, ND

November 13, 200610 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Nov 13, 2006, 1:55 PM MST for 10 counties in North Dakota. It took effect at Nov 14, 2006, 9:00 AM MST. It was in force for 15 min.

The area

The counties it named.

The facts

Issued
Nov 13, 2006, 1:55 PM MST (20:55 UTC)
In effect from
Nov 14, 2006, 9:00 AM MST
Expired
Nov 14, 2006, 9:15 AM MST
In force
15 min
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 167 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1754 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 132055
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CST MON NOV 13 2006

...WINDY WEATHER SOUTHWEST ON TUESDAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY
BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH DAKOTA. THE 
STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA. 
NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE
EXPECTED TOMORROW AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH
BY LATE EVENING. 

NDZ017-018-031>033-040>045-140500-
/O.NEW.KBIS.WI.Y.0023.061114T1600Z-061115T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
255 PM CST MON NOV 13 2006 /155 PM MST MON NOV 13 2006/

...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST
/8 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM
CST /8 PM MST/ TUESDAY. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON TUESDAY
BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH DAKOTA. THE 
STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN NORTH DAKOTA. 
NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE
POSSIBLE TOMORROW AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH
BY LATE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$
JF
3 follow-up statements
000 
WWUS73 KBIS 140502
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CST MON NOV 13 2006

...WINDY WEATHER SOUTHWEST ON TUESDAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON
TUESDAY BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH
DAKOTA. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN
NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS
OVER 40 MPH ARE EXPECTED TOMORROW AFTERNOON AND EARLY EVENING.
WINDS WILL DIMINISH BY LATE EVENING.

NDZ017-018-031>033-040>045-141000-
/O.CON.KBIS.WI.Y.0023.061114T1600Z-061115T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES
1102 PM CST MON NOV 13 2006 /1002 PM MST MON NOV 13 2006/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO
9 PM CST /8 PM MST/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ TO
9 PM CST /8 PM MST/ TUESDAY. 

A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA ON
TUESDAY BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH
DAKOTA. THE STRONGEST WINDS ARE EXPECTED ACROSS SOUTHWESTERN
NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS
OVER 40 MPH ARE POSSIBLE TOMORROW AFTERNOON AND EARLY EVENING.
WINDS WILL DIMINISH BY LATE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$
000 
WWUS73 KBIS 141003
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
403 AM CST TUE NOV 14 2006

...WINDY WEATHER EXPECTED TODAY...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TODAY...BRINGING COOLER AIR AND GUSTY WINDS TO WESTERN NORTH
DAKOTA. THE STRONGEST WINDS WILL DEVELOP ACROSS SOUTHWESTERN
NORTH DAKOTA. NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS
OVER 40 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING.
WINDS WILL DIMINISH BY LATE EVENING.

NDZ042-045-141115-
/O.CAN.KBIS.WI.Y.0023.061114T1600Z-061115T0300Z/
GRANT-SIOUX-
INCLUDING THE CITIES OF...ELGIN...FORT YATES
403 AM CST TUE NOV 14 2006 /303 AM MST TUE NOV 14 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL INCREASE THIS AFTERNOON OUT OF THE NORTHWEST AT 15 TO
25 MPH...BEHIND AN ADVANCING COLD FRONT. HOWEVER...WIND SPEEDS ARE
NOT EXPECTED TO REACH ADVISORY CRITERIA.

$$

NDZ017-018-031>033-040-041-043-044-141815-
/O.EXT.KBIS.WI.Y.0023.061114T1800Z-061115T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
403 AM CST TUE NOV 14 2006 /303 AM MST TUE NOV 14 2006/

...WIND ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
9 PM CST /8 PM MST/ THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 9 PM CST /8 PM MST/ THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS OVER 40 MPH ARE
POSSIBLE THIS AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BY
LATE EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

JC
000 
WWUS73 KBIS 141615
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1015 AM CST TUE NOV 14 2006

...WIND ADVISORY CANCELLED...

.ALTHOUGH WINDY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT THIS
AFTERNOON...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.
NORTHWEST WINDS OF 20 TO 30 MPH ARE STILL EXPECTED ACROSS WESTERN
NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH
DURING THE EVENING. 

NDZ017-018-031>033-040-041-043-044-141715-
/O.CAN.KBIS.WI.Y.0023.061114T1800Z-061115T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1015 AM CST TUE NOV 14 2006 /915 AM MST TUE NOV 14 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDY CONDITIONS ARE EXPECTED BEHIND A COLD FRONT THIS
AFTERNOON...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.
NORTHWEST WINDS OF 20 TO 30 MPH ARE STILL EXPECTED ACROSS WESTERN
NORTH DAKOTA THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH
DURING THE EVENING HOURS. 

$$
JF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 13, 1:20 PM MST, 35 minutes earlier.

Area forecast discussion, Nov 13, 1:20 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
220 PM CST MON NOV 13 2006

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
MAIN FORECAST CONCERNS CONTINUE TO BE THE WEATHER ASSOCIATED WITH
THE UPPER LOW MOVING THROUGH SOUTHERN CANADA. AGAIN...HAVE GENERALLY
FOLLOWED THE GFS...BUT HAVE USED NAM WINDS FOR THE FIRST 24-HOURS.

H5 UPPER LOW MAKES ITS TREK ACROSS SOUTHERN CANADA TONIGHT AND
TUESDAY. ASSOCIATED NORTHERN SURFACE LOW WILL REMAIN IN SOUTHERN
CANADA SO NO SIGNIFICANT SNOW IS EXPECTED. IN FACT...MOISTURE WITH
THE NORTHERN SYSTEM WILL BE VERY MINIMAL ACROSS CWA. HOWEVER...12Z
GFS BRINGS SOME MOISTURE ACROSS SOUTHERN PORTIONS OF CWA FROM THE
SOUTHERN LOW. SO...HAVE RAISED POPS A BIT FOR TUESDAY ALONG THE
SOUTH DAKOTA BORDER. HAVE LEFT WEDNESDAY DRY AS UPPER RIDGE BUILDS
OVER THE NORTHERN PLAINS. LEFT SMALL POPS FOR THURSDAY FROM EARLIER
FORECAST...HOWEVER THIS PRECIP CHANCE IS IFFY.

COLD ADVECTION BEHIND THE SURFACE TROUGH EXPECTED TO MIX DOWN 25 TO
35 MPH WINDS TO THE SOUTHWEST PORTION OF THE CWA DURING TUESDAY
AFTERNOON AND EARLY EVENING. SO...WILL ISSUE A WIND ADVISORY.

TEMPERATURES WILL COOL TUESDAY COMPARED TO TODAY...ALTHOUGH COLD
ADVECTION WILL BE SLOWER TO GET INTO THE SOUTHEAST PART OF CWA...SO
LITTLE CHANGE THERE. TEMPERATURES WILL BE NEAR NORMAL ON WEDNESDAY
AND THEN A NICE WARM UP ON THURSDAY AS HIGH H5 HEIGHTS AND SOUTHERLY
LOW LEVEL WINDS RETURN.

.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
MUCH UNCERTAINTY IN THE LONG RANGE MODELS...MAINLY WITH
AMPLIFICATION OF WAVES MOVING ACROSS NORTH AMERICA. IN GENERAL THE
NATIONAL HYDROMET PREDICTION CENTER EXPECTS AN UPPER LEVEL RIDGE TO
DOMINATE OVER THE CENTRAL PART OF THE COUNTRY. A FEW SHORTWAVES ARE
FORECAST TO MOVE ACROSS NORTH DAKOTA BY THE GFS...NAMELY SATURDAY
AFTERNOON/NIGHT TO AFFECT SOUTHWESTERN HALF OF THE STATE AND ANOTHER
STRONG LOW TO MOVE ACROSS SOUTH CENTRAL CANADA SUNDAY/MONDAY. THE
SATURDAY SYSTEM IS A SMALL SHORTWAVE EMBEDDED IN THE OVERALL
NORTHWESTERLY FLOW ALOFT AHEAD OF THE GROWING WESTERN RIDGE...AND
ANY CHANCE OF SHOWERS WILL BE SHORT-LIVED AND TIMING OF THIS FEATURE
IS VERY SUSPECT THIS FAR OUT IN THE FORECAST PERIOD. THE
SUNDAY/MONDAY FEATURE RESEMBLES THE CURRENT (TODAYS) MAP FEATURES
AND IS A DRY EVENT FOR NORTH DAKOTA WITH MOST OF THE ENERGY WELL TO
THE NORTH IN CANADA. HENCE WILL KEEP THE FORECAST WITH NO MENTION OF
PRECIPITATION. SLIGHTLY ABOVE SEASONAL AVERAGE TEMPERATURES WITH
HIGHS IN THE 40S AND LOWS IN THE TEENS AND 20S.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/
TUESDAY FOR NDZ017-018-031>033-040>045.

&&

JF/JV
Hazardous weather outlook, Nov 13, 2:37 AM MST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
337 AM CST MON NOV 13 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
337 AM CST MON NOV 13 2006 /237 AM MST MON NOV 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JP MARTIN

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.